I wondered if anyone has problems with toes going out of shape. For some time the toes on my left foot have been curling under. Initially this only happened at certain times (when meds were wearing off?) but now one of my toes appears 'knobbled' and it is really painful when wearing shoes. I don't know if this is a symptom of Parkinson's or something else.
Problems with feet: I wondered if... - Parkinson's Movement
Hi, I have the same problem on my right foot, toes started curling under , now my big toe goes up in air and toes bend under and to the left under my toe. Very painful to walk. Like you get some relief for a few hours when meds work. I am having a botox injection in a couple of weeks as my consultant said it would help the big toe lay flat.
I have found that sketchers walkers 2 shoes are the most comfortable to wear as memory foam and soft uppers. Also tried silicone wedges that sit under the toes helping to straighten them.
Hope this helps, also massaging them gives a little relief. Hope you find something that works for you.
Thank you for advice. I will look online to see if I can buy silicone wedges for toes.
Hi, So sorry for all the pain you r having with your toes & feet😞.
My husband was diagnosed three years ago. At the time our Dr. started him on sinemet 25/100 three times daily. At first we thought it was helping him and perhaps was, but the side effects were horrible!! His toes would move up/down on their own, even with his shoes on. Then in time they started curling up and were very painful. We decided he did not have these symptons until the sinemet was in his system.. So we decided to go off it and low and behold, in time his feet were back to normal🤗.. I 'm not saying that is true for everyone, but it sure was for my husband. A few weeks ago he was having gait & balance trouble and wondered if maybe he should try the sinemet again to see if it would help that. He wasn't on it for one week and his toes started again... So this totally was a confirmation for us that the sinemet was not for him... Hope this helps any of you suffering from these debilating side effects... It is hard enough living with Parkinson's, we do not need meds that make it worse😟
Hi Maggie, I,m having the same problem with curling toes due to sinemets (8yrs since dx) what did you take to replace sinnemt.
Hi Ethlines, it is my husband who has Parkinson's😔. At this time he is not taking any meds. Anything we have tried, he could not take due to the side effects he got. What he is dealing with big time is right hand tremors. Nothing we have tried has helped with that so far. But I will not give up until we find an answer.... I know there is something that will help, it is just a matter of time finding it. I feel the meds r worse than the desease !!!! We r looking into all natural relief right now. If we have good luck I will post to let you know. May GodBless you....
Is the movement associated with too much Sinemet? One of the most common side effects of too much Sinemet is dyskinesia or involuntary movements of the body. The common method of treatment is trial and error by incrementally decreasing the dose and keep a journal. Each time you lower the dose record the motor and non-motor symptoms over a 4 hour period ( with the knowledge and permission of the treating physician). For some patients there is too narrow of a range between a therapeutic, beneficial dose and the too-high-of-a-dose situations that produce the unwanted, uncontrollable movement side effects of dyskinesia.
This may require a change in Parkinson's medication from dopamine replacement therapy (Sinemet) with a diffent class of medication, usually a "dopamine agonist" (e.g. Mirapex).
I would also add that there is good evidence that shaking and tremors are effectively reduced by medical cannabis. This is only feasible in a state that permits thie sale of medical cannabis. I have found this personally beneficial in reducing a painful complication which I have developed and is fairly common in some PD patients. It called Dystonia. The .most helpful strains for PD for pain and tremors are in the Indicol strains. The pharmacist can help you with this selection.
I hope this sheds some light on your condition.
This was one of my earliest symptoms (well before diagnosis). I use a silicone wedge. Also firm massage of the lower leg muscles can ease it, trial and error to find the right spot. Look at an anatomical diagram of foot and leg muscles.
Oh yes. I have the same problem. Toes curling under, very stiff and painful. It's worse as the day goes on, especially at night. My neurologist says it's the PD. I'd be interested to learn if anyone has any more suggestions.
I'm still looking for silicone gel toe straighteners online and if that doesn't help maybe Botox is an option?
Hello I have the same problem. It hurts really bad. The only thing that works for me is I put my feet flat on the ground until it goes away.
There was a thread on this:
It's called "foot dystonia".
maidar 3 years ago 68 Replies
does anyone have foot dystonia where their toes curl under?
DBS has helped me the most but I still need sinemet and klonazapam.
I have been on Siniment for two weeks now. My right toe is bending and pushing the rest of my toes, now all my toe are starting to hurt. In addition, my right toe is becoming infected much like an ingrown toenail. It is infected in two spots one by the front of the toe and in one by the back the toenail. Has anybody had the infection problem?
Yes. Since being diagnosed with Parkinson's I have suffered with an ingrown toe nail which has on a couple of occasions become infected. This is on the opposite side to the foot with curling toe problem for me.
Not what you're looking for?
You may also like...
and wonder if it is another symptom of either my Parkinsons or my meds.
Have recently had a...
sea to a pool. However, this problem hit me about three years ago when away on holiday. We went on a
with burning in feet and toes. I searched and got some answers but they were from 6 years ago so I...
tight shoes and must wear very soft socks and loose sandals but the burning particularly occurs...
have experience with swollen feet and ankles. Wearing compression stockings but that is not solving